Re: Epidural complications - anyone have this happen?
Wow, sorry you have to go through all that pain during that procedure. I had the same kind of injections done recently (caudal epidurals). I had a series of 3 shots and mine were done for the same reason , because I have alot of scar tissue from surgery. One injection, I felt nothing. 2 of the others I did feel some moderate pain & pressure but I think it was only aroudn the area the needle was going in. After it was all done, I didnt feel any more pain. One of them, though, my left buttock and upper leg got numb after I got off the table. But I've never had continuing or new pain after an epidural. I only get pain after the meds wear off. However, I've seen many people on here that do get worsening or new pain after getting ESI's.
I have to ask you....did this doctor use fluoroscopy with your injection? This is a guided live x-ray. You probably would have noticed monitors around, which is where they can see the guided x-ray. This should be used so that the doc can see exactly where they are sticking the needle.
I have read that headache can occur after this if the dural sac was punctured, as you describe. Thankfully this has never happened to me. Did the headache start right after the injection? If so, maybe thats what could have happened. I really dont know how long a headache from this might last, though.
The only time I did feel extreme pain was when I had a nerve block done, but I had to feel pain so that they knew they were getting the right spot. I thought I would go through the roof, it was horrible. But it only lasted a few seconds, then I was completely numb and had no problems afterward.
So far i've had injections and nerve block from 3 different PM's and never had any complications. 2 of the docs always use the twilight sedation, which helps alot; 1 of them where I got the nerve block used no sedation & that's the one I had to feel.
As far as steroidal shock, I've never heard of it, but of course Im not a doctor. I do know sometimes steroids don't agree with some people. I dont know about ESI steroids, but I do know with oral steroids, some people can get heart racing, mood swings, and other things when they first take it. Plus there are a slew of other side effects of long term steroid use. But I have no clue what steroid shock might be.